Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cweb

question~ i'm using Glyquin XM

Recommended Posts

well i've been using this Glyquin XM stuff... it has 4% hydroquinone cream in it...i juz went to this pharmacy and they suggested giving this a try... i didn't get a prescription for this tho... so i was a lil worried.. it hasn't done anything bad to my skin.. but i was wondering if anyone has tried using this for their red marks from previous breakouts?

Link to post
Share on other sites

Someone posted a bad experience with this in the prescription medicines thread......they were using it and everywhere he/she put it on his/her face turned deep red/purple and they weren't being able to get back in to see their derm.

Just research it and make sure you don't use it with BP or any other topicals that would cause a negative reaction.

Link to post
Share on other sites

I use Lustra which is the same as Glyquin twice daily with no side effects at all. I also apply it after the Lactic peel and it seems to keep my skin very even. It is very important to use a sunblock while using any Hyroquinone product.

Link to post
Share on other sites

Richard, do you think that bleaching creams can erase those little brown spots (I think they call them liver spots or something)? Also, if that is possible for how long is someone supposed to use sunblock?

Link to post
Share on other sites

Yes it can lighten the spots considerably, it seems to work best for me when the Lactic is used twice weekly. I'm a sunblock advocate and think that a titanium /zinc sunblock should be part of everyones daily regimen if your are outdoors. The sun is probably the most damaging factor for our skin !!

Link to post
Share on other sites

I tried it for 3 days, and only after the 3rd day woke up to harsh harsh harsh redness and scabbing all over even the oldest scars....I've healed over and peeled now, and debating whether it's something I should expect and trying again...

How's yours going? Are you finding that the newest scars are reacting badly?

Link to post
Share on other sites

Siren, According to the web site, the use of this product with any peroxide product can cause temporary darkening of the skin. I never saw your response to the question of whether you were using any other topical. Of course, this wouldn't explain the scabbing. Also, were you spot treating? The site says to apply only in the affected areas.

LOL on the reunion party on your face though I'm sure it didn't feel like a party to you. Did you ever get a response from your derm? Usually, when I want to contact a doc, I leave a message with his nurse and the nurse will get his/her response and get back to me. These docs--some think they are superior to the rest of the population.

Good Luck on your recovery.

Link to post
Share on other sites

I didn't use anything else at all, and washed my face with a mild fragrance free cleanser with no acids or gunk. I didn't even wear makeup (Thank god for teachers getting summer holidays).

The skin healed and peeled, although I now have a rather large scar on the corner of my mouth now (oh yay me!) from the ordeal. I continue to use the Glyquin on my legs and chest, since it's not reacting in those areas, and started trying again on the face, but only on VERY VERY freakin old scars...2 days and no freak out, so perhaps the red scars were too new or even perhaps still open (which i read was a nono).

This is very TIME CONSUMING thou, and I'm not very optimistic about the results....ideally you are to apply it twice a day, with time to absorb, for two months before seeing a diff? And yes, since I'm only applying the scars, this eats up an hour! 2 hours a day sitting in the bathroom naked (because whoa, does this stuff stain clothing) is not a suitable remedy in my opinion. I'll keep doing it til i see the dermatologist on the 6th (and then hopefully i'll give him a piece of my mind about not returning my frantic calls). It was only to lessen the scars so the chance of over-doing the laser was minimized (and less costly), so perhaps I'll just say fuck it and throw the Glyquin at the receptionist on my way out the door smile.gif

Oh, and to the fellow Glyquin user....you must use a strong sunblock, for if you go out and tan, you undo ALL the freakin work with the glyquin (and yes, this means for the rest of your life, no tanning) I painstakingly use a sunblock of 50 on all my spots and go out and power tan for 2 days just to have a LITTLE color for the summer (and not look like a ghost) and am now using a minimum of 30 sunblock whenever i go out.

Let us know in 2 months how ya did smile.gif

Link to post
Share on other sites

i have dark skin i used it one time and it tor my skin off, basically used to much. doctor gave me reversa little more gentlier. glyquin xm worked but have to use very littl and only on the spots whicj are brown. BE carefull stuf is powerfull.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×